MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a heater-cooler system 3t device was found to be contaminated with mycobacterium chimaera.Reportedly, the equipment was never placed in the or, weekly change of water was done and disinfection with minncare was done every 2 weeks.There was no patient injury.
 
Additional Manufacturer Narrative
Patient identifier, age or date of birth sex, weight,ethnicity.There was no patient involvement.Livanova deutschland implemented a field safety notice for disinfection and cleaning of heater-cooler devices.The z number is z-2076/2081-2015.Livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in sainte-foy, canada.Through follow-up communication livanova learned that: the device was cleaned regularly per the instruction for use.The hospital does not use reusable blankets.A disposable pall-aquasafe water filter with an 0.2 membrane or equivalent performance filter is used for tap water.The device was not used for cardiac surgery procedures.The 3t aerosol collection set is not replaced after the allowed use period since the device is not used.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: based on information available, the source of contamination is most likely related to location where device is used/stored.
 
Event or Problem Description
See initial report.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15560537
Report Number9611109-2022-00511
Device Sequence Number6585297
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)161215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Patient SexUnknown